MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE
Model Number 2800TFX
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: regurgitation is considered to be a perivalvular leak (pvl) if a turbulent eccentric jet originates between the bioprosthetic sewing ring and the annulus.While the majority of affected patients are asymptomatic, pvl, when severe, can lead to significant morbidity including heart failure and hemolytic anemia.The root cause of this event cannot be conclusively determined with the available information.However, the event, in this case, was most likely impacted by the progression of the patient's underlying valvular disease pathology with or without structural valve deterioration and/or nonstructural dysfunction.The subject device is not available for evaluation, as it remains implanted in the patient.The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, an appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 23mm 2800tfx aortic valve has been placed under evaluation for a valve-in-valve after an implant duration of nine (9) years, seven (7) months due to pvl.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b5, b7, g3, g6, h2, and h6 (component codes, health effect-impact code, health effect-clinical code, type of investigation, and investigation conclusion).
 
Event or Problem Description
It was reported that a patient with a 23mm 2800tfx aortic valve underwent a valve-in-valve after an implant duration of nine (9) years, seven (7) months due to mild to moderate pvl.The patient presented with worsening exertional dyspnea.The tavr was performed with a 26mm 9750tfx.The patient was transferred to the cvr unit in stable condition.On pod #3, the patient was discharged home in stable condition.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11733309
Report Number2015691-2021-02694
Device Sequence Number4219874
Product Code DYE
UDI-Device Identifier00690103194098
UDI-Public00690103194098
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S22
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2013
Device Model Number2800TFX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age78 YR